MAUDE Adverse Event Report: GYRUS ACMI L.P. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); CUTTING FORCEPS

GYRUS ACMI L.P. PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); CUTTING FORCEPS
Model Number 920005PK
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during a myoma procedure, the subject device could not be recognized by the electrosurgical unit multiple times.The procedure was completed using a similar device.It was noted that the user has experience with the device.The subject device was sent to an olympus service center for evaluation.During inspection and testing, the insulation was found to be torn.This report is being submitted for the malfunction found during evaluation (torn insulation).There was no effect on the patient due to the event.
 
Additional Manufacturer Narrative
The subject device was sent to olympus for evaluation.When the device was received, the jaw mesh appeared to be misaligned and the insulation appeared to be torn.The handle, shaft, and distal jaws looked to be in good physical condition without physical damage.The handle was able to open and close the jaws as intended.The handle locking mechanism operated as intended.The cutting blade was sharp and in good condition without physical damage.Upon reviewing under a microscope, the distal teeth of each jaw did not align when open or closed.Further, the black jaw insulation was ripped in two locations, exposing the proximal jaw metal.When testing the device for functionality, the handle was able to smoothly open and close the jaws and grasp.When plugging the device into an esg400 generator, the generator immediately recognized the device.Further, the device was able to heat up and cut as intended, seen by steam when testing on a damp saline rag.Since the device was recognized by the generator right away, the initial complaint cannot be confirmed.A review of the device history record found no deviations that could have caused or contributed to the torn insulation.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely the torn insulation was due to wear on the distal end causing damage near the jaw and surrounding locations.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "keep the device tip in sight during use.Inadvertent activation or movement of the device outside the field of vision may result in patient injury." olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.

Brand Name
PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK)
Common Device Name
CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15396706
Report Number3005975494-2022-00040
Device Sequence Number17407565
Product Code GEI
UDI-Device Identifier00821925036178
UDI-Public00821925036178
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number920005PK
Device Lot NumberFR166611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GYRUS ELECTROSURGICAL GENERATOR
Patient SexUnknown